Previous |  Up |  Next


box product; $\kappa$-resolvable space; almost resolvable space; almost-$\omega$-resolvable space; Baire irresolvable space; measurable cardinals
A dense-in-itself space $X$ is called {\it $C_\square$-discrete} if the space of real continuous functions on $X$ with its box topology, $C_\square(X)$, is a discrete space. A space $X$ is called {\it almost-$\omega$-resolvable} provided that $X$ is the union of a countable increasing family of subsets each of them with an empty interior. We analyze these classes of spaces by determining their relations with $\kappa$-resolvable and almost resolvable spaces. We prove that every almost-$\omega$-resolvable space is $C_\square$-discrete, and that these classes coincide in the realm of completely regular spaces. Also, we prove that almost resolvable spaces and almost-$\omega$-resolvable spaces are two different classes of spaces if there exists a measurable cardinal. Finally, we prove that it is consistent with $ZFC$ that every dense-in-itself space is almost-$\omega$-resolvable, and that the existence of a measurable cardinal is equiconsistent with the existence of a Tychonoff space without isolated points which is not almost-$\omega$-resolvable.
[A] Alas O.T., Sanchis M., Tkachenko M.G., Tkachuk V.V., Wilson R.G.: Irresolvable and maximal spaces: Homogeneity versus $\sigma$-discreteness and new ZFC examples. Topology Appl. 107 (2000), 259-273. MR 1779814
[Ar] Arhangel'skii A.V.: Topological Function Spaces. Kluwer Academic Publishers, Mathematics and its Applications Dordrecht, Boston, London 78 (1992). MR 1144519
[B] Bolstein R.: Sets of points of discontinuity. Proc. Amer. Math. Soc. 38 (1973), 193-197. MR 0312457 | Zbl 0232.54014
[BNS] Beckenstein E., Narici L., Suffel C., edit. Nachbin L.: Topological Algebras. North Holland, Mathematics Studies Amsterdam, New York, Oxford (1977). MR 0473835
[C] Ceder J.G.: On maximally resolvable spaces. Fund. Math. 55 (1964), 87-93. MR 0163279 | Zbl 0139.40401
[CP] Ceder J.G., Pearson T.: On product of maximally resolvable spaces. Pacific J. Math. 22 (1967), 31-45. MR 0217752
[CGF] Comfort W.W., García-Ferreira S.: Resolvability: a selective survey and some new results. Topology Appl. 74 (1996), 149-167. MR 1425934
[CLF] Comfort W.W., Li Feng: The union of resolvable spaces is resolvable. Math. Japonica 38 (1993), 413-414. MR 1221007 | Zbl 0769.54002
[CM] Comfort W.W., Masaveu O., Zhou H.: Resolvability in topology and in topological groups. Proc. Ninth Annual Conference on Topology and Applications (June 1993), Ann. New York Acad. Sci. 767 (1995), 17-27. MR 1462378 | Zbl 0919.54031
[DH] Di Malo G., Holá Ľ.: Recent Progress in Function Spaces. Seconda Università degli Studi di Napoli, Quaderni di Matematica 3 (1998). MR 1762348
[vD] van Douwen E.K.: Applications of maximal topologies. Topology Appl. 51 (1993), 125-139. MR 1229708 | Zbl 0845.54028
[E1] El'kin A.G.: Decomposition of spaces. Soviet Math. Dokl. 10 (1969), 521-525. Zbl 0202.53701
[E2] El'kin A.G.: On the maximal resolvability of products of topological spaces. Soviet Math. Dokl. 10 (1969), 659-662. MR 0248726 | Zbl 0199.57302
[FL] Foran J., Liebnits P.: A characterization of almost resolvable spaces. Rend. Circ. Mat. di Palermo, Serie II XL 136-141. MR 1119751
[GJ] Gillman L., Jerison M.: Rings of Continuous Functions. Springer Verlag, Graduate Texts in Mathematics New York, Heidelberg, Berlin (1976). MR 0407579 | Zbl 0327.46040
[H] Hewitt E.: A problem of set-theoretic topology. Duke Math. J. 10 (1943), 306-333. MR 0008692 | Zbl 0060.39407
[K] Katětov M.: On topological spaces containing no disjoint dense sets. Mat. Sb. 21 (1947), 3-12. MR 0021679
[KST] Kunen K., Szymansky A., Tall F.: Baire irresolvable spaces and ideal theory. Annal Math. Silesiana 2 (14) (1986), 98-107. MR 0861505
[LF] Li Feng: Strongly exactly $n$-resolvable spaces of arbitrarily large dispersion character. Topology Appl. 105 (2000), 31-36. MR 1761084 | Zbl 0943.54024
[M1] Malykhin V.I.: Extremally disconnected and similar groups. Soviet Math. Dokl. 16 (1975), 21-25. Zbl 0322.22003
[M2] Malykhin V.I.: On the resolvability of the product of two spaces and a problem of Katětov. Dokl. Akad. Nauk SSSR 222 (1975), 765-729. Zbl 0325.54017
[Ma] Masaveu O.: Dense subsets of some topological groups. Ph.D. thesis, Wesleyan University, Middletown, Connecticut, USA (1995). MR 2692602
[P] Pytke'ev: On maximally resolvable spaces. Proc. Steklov. Inst. Math. 154 (1984), 225-230.
[R] Rudin M.E.: A normal space $X$ for which $X \times I$ is not normal. Fund. Math. 73 (1971), 179-186. MR 0293583 | Zbl 0224.54019
[T] Tietze H.: Beitrage zur allgemeinen topologie I. Math. Ann. 88 (1923), 280-312. MR 1512131
[V] Vaughan J.E.: Non-normal products of $ømega _{\mu}$metrizable spaces. Proc. Amer. Math. Soc. 51 (1975), 203-208. MR 0370464
[Vi1] Villegas L.M.: On resolvable spaces and groups. Comment. Math. Univ. Carolinae 36 (1995), 579-584. MR 1364498 | Zbl 0837.22001
[Vi2] Villegas L.M.: Maximal resolvability of some topological spaces. Bol. Soc. Mat. Mexicana 5 (1999), 123-136. MR 1692526 | Zbl 0963.22001
[W] Willard S.: General Topology. Addison-Wesley Publishing Company (1970). MR 0264581 | Zbl 0205.26601
[Wi] Williams S.W.: Box products. in Handbook of Set Theoretic Topology, K. Kunen and J.E. Vaughan, Eds. North Holland (1984), 169-200. MR 0776623 | Zbl 0568.54011
Partner of
EuDML logo